An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

OMG: The Restless Legs

Discussion in 'Withdrawal Symptoms' started by alm0493, Nov 24, 2014.

  1. alm0493

    alm0493 Member

    This girl was literally kicking her legs non stop! She constantly had to stretch and yawn... Has this ever happened to anyone that you know? This girl couldn't sleep at all because she was shaking and felt like she could rip her legs off! She wants to know if any of you have an solutions to this problem??
  2. kfontroy

    kfontroy Active Contributor

    I have never experienced this but I have seenit happen before
  3. mark973

    mark973 Member

    Do you know what happened to the person that you saw it happen to? I'm just interested because I want to know if there are different reactions.
  4. kfontroy

    kfontroy Active Contributor

    they had to do that in order to sleep so once sleep kicked in it stopped
  5. amethyst

    amethyst Community Champion

    Breathing and more breathing... will calm down the nervous system and make the legs shake less. Also, natural herbal teas, such as chamomile, valerian, or St. John's Wort will help with the nerves and the endless shakes. In my opinion, taking medical drugs should only ever be the last resort.
  6. jeremy2

    jeremy2 Community Champion

    Is this a case of nervous breakdown? Is it drug related? I have never experienced such kind of symptoms but if she's on drugs, i would advise her to seek help as quick as possible.
  7. notodrugs

    notodrugs Community Listener Community Listener

    No it has never happened to anyone I know. What exactly causes it? Is she on substance withdrawal?

    I've researched on this a bit and found this link: http://www.medicinenet.com/restless_leg_syndrome/article.htm. Please read the website and see if it is similar to what she has. I never thought there is something like this.

    View the comments section also of the people who have experienced the same illness. One said that tightening her leg muscle to the maximum made it go away. She also walked 2 miles after dinner and it somehow stopped. Another patient said she cooled her legs with cold water, bike for 5 minutes. But the best thing for your friend to do is see her doctor. And like what Amethyst said, make medical drugs her last resort especially if the shaking is caused by addiction problem.
  8. Teresa

    Teresa Senior Contributor

    Sounds like heroin withdrawal, but I don't know if the restless legs is a symptom of other type of withdrawals, it very well may be. It could also be a symptom of a health issue. I do know from spending 20 years with a heroin addict and having a brother in law and cousin who were addicted to heroin all had at some point during withdrawal had restless legs and all complained of extreme pain in their legs ( doctors say that pain is psychological, but I have no idea if that's true)
  9. petesede

    petesede Active Contributor

    Restless legs is usually caused by normal sensations suddenly feeling more intense. In many people, certain drugs like heroin will decrease your sensation of touch. So when you are without the drug, your brain suddenly gets all these signals sent to it that it is not used to.
  10. I experienced it big time with heroin withrdawals. If I recall correctly it is due to lactic acid building up in the muscles and while incredibly irritating is nothing to be concerned about. I'm getting the willies just thinking about it again. Moving around and stretching was the most effective remedy for me but I understand that may be the last thing someone may want to do if they are in the midst of withdrawal.
  11. Charli

    Charli Community Champion

    I'm guessing the twitching just comes from a natural hyperactivity that was once suppressed by the substances and now that the person is off it and she wasn't able to train herself to control it naturally then this is the result. I'm not a doctor so I'm not completely sure, but I'm guessing such twitches can be corrected sooner or later with a lot of therapy and maybe some helpful practices and exercises.
  12. karmaskeeper

    karmaskeeper Community Champion

    I have had bouts with restless legs at night. It's awful when you are so tired, but your legs won't stop moving. I feel for this young lady my RLS wasn't from withdrawal. It just started happening as I got older. It always helped me to get up and walk. I hate that people that are trying to get clean have to deal with all the negative side effects.
  13. muthoni

    muthoni Active Contributor

    That is just terrible; it is a severe side effect. I found out that if the withdraw is from alcohol, drinking lots of water helps reduce the withdraw symptom. If it does not stop soon, I think that she needs professional help. Lack of adequate sleep can make matters worse.
  14. NikkiDesrosiers

    NikkiDesrosiers Senior Contributor

    I have RLS and it can drive you absolutely bonkers - its a cross between feeling like your legs are hurting and you have to move them and they are falling asleep - it's so uncomfortable it will keep you awake at night - I have never heard about it as a withdrawal symptom though.
  15. GG88

    GG88 Member

    I suffer with restless legs, although my symptoms are quite mild, and it's in relation to another medical condition I have. I used to get up during the night to walk around and that usually helped to calm it down. I also use stretching and breathing exercises to help relax me before bedtime.

    This girl sounds like she has much worse symptoms that I have though, and maybe some medical advice would help.
  16. angel_lou

    angel_lou Active Contributor

    She was 'clucking'! (withdrawing from Heroin) as thats just what happens, in quite early stage of withdrawal aswell.
  17. missbishi

    missbishi Community Champion

    Poor girl. It is a common withdrawal symptom though, and can also be a side-effect of certain psychiatric drugs. There are drugs which can help this but they tend to come with their own, equally nasty, side effects.
  18. elles-belles

    elles-belles Community Champion

    It is nothing bizarre, just one of the early stages withdrawal symptoms of hardcore drugs which will soon wear off. I agree with most of the posters that exercise and breathing techniques will help in calming down the shakes. Have her hydrate more as well.
  19. Shimus

    Shimus Community Champion

    RLS (or Restless Leg Syndrome) is not indicative of drug use. It's a nervous tick or developed habit that makes one repeatedly tap their foot and in extreme cases bounce their entire leg repeatedly. It will surface more in users, that is true, but I've known plenty of people in real life who have it and they're as clean as can be. It's all in how you were brought up to deal with certain types of stress.
  20. karmaskeeper

    karmaskeeper Community Champion

    I just looked up RLS for this post. I honestly thought I may have it from time to time. I guess I was wrong from reading post here, and looking it up on web M.D. I sometimes lay in bed at night, and being drifting off to sleep. From out of no where my legs just start moving. It's as if I'm not in control of them. I get so mad I'll try, and get up just to walk a bit it helps sometimes.